Indiana, 2015Winter Storm and Winter Weather in Indiana, March 1, 2015
March 1, 2015 · NWS ILN · 7 events in 7 counties and zones
A warm front lifted northeast through the region during the early morning hours. Heavy snow fell from Brookville northward with a mix of rain and snow significantly cutting totals south of the I-74 corridor.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted northeast through the region during the early morning hours. Heavy snow fell from Brookville northward with a mix of rain and snow significantly cutting totals south of the I-74 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 1, 1:25 AM EST, 35 minutes earlier.
Area forecast discussion, Mar 1, 1:25 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
125 AM EST SUN MAR 1 2015
.SYNOPSIS...
A WARM FRONT WILL MOVE THROUGH THE OHIO VALLEY ON SUNDAY...WITH
SNOW AND RAIN EXPECTED ACROSS THE REGION. A STRONGER WEATHER
SYSTEM WILL MOVE THROUGH THE AREA ON TUESDAY AND
WEDNESDAY...BRINGING A SIGNIFICANT AMOUNT OF RAINFALL. HIGH
PRESSURE WILL BRING DRY CONDITIONS FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AREA OF SNOW IS ALREADY WORKING NE ACROSS INDIANA AND WILL LIFT INTO
THE WRN PORTIONS OF THE FA IN THE NEXT HOUR OR SO. BACKED OFF ON
THE BEGINNING OF THE SNOW BY A COUPLE OF HOURS BASED ON THE RADAR
TREND. MESOSCALE MODELS ARE STILL SUGGESTING THAT THIS INITIAL
SHOT WILL LIFT A LITTLE FARTHER NORTH LEAVING NRN KY DRY. TRENDED
THE FORECAST IN THAT DIRECTION...BUT ALLOWED FOR THE PCPN TO FILL
IN ACROSS THE SOUTH BETWEEN 09-12Z.
TEMPERATURES HAVE FALLEN A LITTLE THIS EVENING AND MAY HOLD STEADY
FOR A FEW HOURS...BUT EXPECT THE TEMPERATURES TO SLOWLY BEGINNING
TO RISE BY MIDNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
A WARM FRONT IS EXPECTED TO MOVE NORTH THROUGH THE ILN FORECAST
AREA ON SUNDAY MORNING. AS THIS OCCURS...THETA-E ADVECTION WILL BE
STEADY ACROSS THE AREA...WITH THE ENVIRONMENT BECOMING FAIRLY
MOIST. ON SUNDAY MORNING AND EARLY AFTERNOON...MODEL SOUNDINGS
INDICATE SATURATION OR NEAR-SATURATION FROM THE SURFACE ALL THE
WAY THROUGH 10KFT. PRECIPITABLE WATER VALUES WILL RANGE FROM 0.5
TO 0.8 INCHES ACROSS THE FORECAST AREA...AND YET IT IS SNOW THAT
REMAINS THE BIGGEST CONCERN FOR THE SHORT TERM OF THE FORECAST.
THOUGH THE MOISTURE CONTENT WILL BE HIGH...OVERALL THE FORCING
INVOLVED WITH THIS WEATHER SYSTEM WILL BE FAIRLY WEAK AND
UNFOCUSED. IT IS CLEAR THAT THE GREATEST PRECIPITATION AMOUNTS
WILL SET UP THROUGH (OR JUST NORTH OF) THE MIDDLE OF THE ILN
FORECAST AREA...AND THAT THE EVENTUAL NORTHERNMOST EXTENT OF THE
RAIN-TO-SNOW TRANSITION WILL ALSO EXIST SOMEWHERE IN THIS
VICINITY. THE MODEL SPREAD IN THIS AREA OF TEMPERATURE TRANSITION
IS ACTUALLY NOT ALL THAT LARGE...AND THE NORTHERNMOST EXTREMES
AMONG THE SOLUTIONS ARE NOT AS FAR NORTH AS MIGHT BE EXPECTED WHEN
CONSIDERING OTHER WEATHER EVENTS OF THIS NATURE. THUS...THERE IS
CONFIDENCE THAT MIXED RAIN AND SNOW WILL BE ABLE TO MAKE IT NO
FURTHER NORTH THAN A LINE FROM ABOUT FRANKLIN COUNTY IN TO LICKING
COUNTY OH...AND THAT ANYWHERE NEAR THAT LINE WILL EXPERIENCE
MAINLY SNOW. THUS...THE HIGHEST SNOWFALL ACCUMULATIONS ARE
FORECAST JUST NORTH OF THAT LINE...ROUGHLY FROM RICHMOND IN TO
DELAWARE OH...WITH A SOLID SWATH OF 5 INCHES IN THE GRIDS.
ALTHOUGH MOISTURE IS PLENTIFUL...AND THUS QPF AMOUNTS ARE SOMEWHAT
HEAVY GIVEN THE WEAK FORCING...SNOW RATIOS WILL BE TOWARD THE LOW
END OF THE SCALE. IN FACT...GUIDANCE NUMBERS FROM WPC (12:1 TO
14:1) MAY WELL BE TOO HIGH. THERE WILL BE LITTLE CONTRIBUTION FROM
THE DENDRITIC GROWTH ZONE...WHICH WILL BE RESIDING SOMEWHERE
AROUND 15KFT AND ABOVE THE MAJORITY OF THE MOISTURE. WHAT THIS
EVENT HAS GOING FOR IT IS DURATION...WITH SNOW EXPECTED TO FALL
ACROSS A PERIOD OF AROUND 18 HOURS. IN ADDITION...THERE MAY BE
SOME ISOTHERM COMPACTION OCCURRING ACROSS THE NORTHERN ILN CWA ON
SUNDAY MORNING (ESPECIALLY IN THE 925MB-850MB LAYER)...WITH WEAK
FRONTOGENETIC SIGNATURES ON A FEW OF THE MODELS. THUS...SOME 6
INCH AMOUNTS WILL BE POSSIBLE...BUT WITH A LONG ENOUGH DURATION
THAT HAZARDS WORTHY OF A WARNING DO NOT SEEM LIKELY.
THE TRANSITION BETWEEN SNOW AND RAIN WILL UNDOUBTEDLY LEAD TO A
LITTLE LESS CERTAINTY IN THE FORECAST FURTHER TO THE SOUTH...WHERE
SNOW FORECAST TOTALS RANGE FROM 4 INCHES TO 1 INCH ACROSS A
STRETCH OF ONLY 30 MILES. OF ADDITIONAL CONCERN IS THE POTENTIAL
FOR ICE DURING THE MORNING HOURS. THERE IS A CLEAR SIGNAL FOR A
WARM LAYER NEAR 900MB PUSHING ABOVE THE COLDER AIR AT THE
SURFACE...GENERALLY ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA
BETWEEN 07Z AND 13Z. HOWEVER...BUFKIT SOUNDINGS SHOW THIS LAYER TO
BE OF A FAIRLY SMALL MAGNITUDE...AND UNSATURATED. THIS IS NOT
TERRIBLY SUPPORTIVE OF A WHOLE LOT OF FULL HYDROMETEOR
MELTING...FAVORING A MIX OF FREEZING RAIN AND SLEET. THIS SEEMS
MOST LIKELY TO OCCUR IN THE SOUTHWESTERN PART OF THE CWA...WHERE A
TIER OF COUNTIES WAS ADDED TO THE WINTER WEATHER ADVISORY. THIS
ADDITION WAS BASED ON A COMBINATION OF SNOW AMOUNTS (AROUND AN
INCH) AND ICE POTENTIAL (PERHAPS UP TO FIVE HUNDREDTHS).5
TEMPERATURES SHOULD PEAK OUT IN THE 18Z-21Z TIME FRAME...MATCHING
THE NORTHERNMOST EXTENT OF THE RAIN-SNOW LINE. AFTER THIS...WINDS
WILL SHIFT TO THE WNW AND ALLOW COLD ADVECTION TO TAKE
OVER...QUICKLY CHANGING THE PRECIPITATION TYPE TO SNOW ACROSS THE
ENTIRE CWA. ADDITIONAL ACCUMULATIONS OF A FEW TENTHS (WITH PERHAPS
ANOTHER INCH IN CENTRAL OHIO) WILL BE POSSIBLE BEFORE SNOW COMES
TO AN END ON SUNDAY EVENING. TEMPERATURES ON SUNDAY NIGHT WILL
COOL FROM NW TO SE...AS SKIES ALSO BEGIN TO CLEAR OUT. IGNORING
THE RAW GFS NUMBERS...SHOULD RANGE FROM THE UPPER TEENS TO UPPER
20S.
ON MONDAY...DRY HIGH PRESSURE WILL BUILD INTO THE REGION...WITH
LIGHT WINDS AND MOSTLY SUNNY CONDITIONS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL QUICKLY MOVE OFF TO THE EAST MONDAY NIGHT AS
RETURN FLOW DEVELOPS ON THE BACK SIDE. WARM...MOIST ASCENT WILL
INCREASE TO OUR WEST DURING THE EVENING AND WILL SHIFT
EAST/NORTHEAST INTO THE REGION LATE MONDAY NIGHT INTO TUESDAY
MORNING. COLD AIR WILL BE IN PLACE AT THE SURFACE. THUS...AS PCPN
INITIALLY BEGINS AND BEFORE SATURATION...SNOW/SLEET/FREEZING RAIN
WILL OCCUR. AS SATURATION INCREASES...AND MAX TEMPS ALOFT
INCREASE...MORE AND MORE OF THE REGION WILL TRANSITION OVER TO A
PERIOD OF FREEZING RAIN. TEMPERATURES WILL CONTINUE TO WARM ALOFT
AND IN THE LOW LEVELS THROUGH TUESDAY MORNING WHICH SHOULD CHANGE
THE WINTRY PCPN TO RAIN FROM SOUTH TO NORTH. PRELIMINARY AMOUNTS
LOOK LIKE A TENTH OF AN INCH OR LESS OF ICING AND LESS THAN AN INCH
OF SNOW/SLEET.
MODELS CONTINUE TO INDICATE THAT A MID LEVEL S/WV WILL EJECT NE FROM
THE CENTRAL PLAINS TO THE WESTERN GREAT LAKES MONDAY AFTERNOON INTO
MONDAY EVENING. AS THIS OCCURS...A FAIRLY STRONG LLJ OF 60 TO 70
KNOTS ALONG WITH A DEEPENING SFC LOW WILL PUMP ANOMALOUSLY HIGH
PWATS INTO THE LOWER GREAT LAKES AND THE OHIO VALLEY. THESE VALUES
ARE FORECAST TO BE BETWEEN 1.20 TO 1.40 INCHES...WHICH IS ABOUT 300
PERCENT ABOVE NORMAL FOR EARLY MARCH. THIS SCENARIO WILL BRING RAIN
TO THE REGION...MODERATE TO LOCALLY HEAVY. THERE WILL BE A CONCERN
FOR FLOODING GIVEN MOIST CONDITIONS AND SNOW PACK/STORED SNOW WATER
EQUIVALENT FROM SUNDAYS SYSTEM. ALTHOUGH MOST STREAMS/RIVERS ARE
RUNNING LOW ATTM...SNOW MELT AND MODERATE/HEAVY RAIN WILL RESULT IN
RAPID RISES. IN ADDITION...THE PROLONGED COLD HAS ALLOWED ICE TO
FORM ON MANY RIVERS...CREEKS AND STREAMS...SOME THICK IN SPOTS.
WATER FLOWING INTO FAIRLY ICE COVERED BASINS WILL HAVE A HARD TIME
DRAINING WHICH MAY LEAD TO FLOODING AND/OR ICE JAMS. ANOTHER
CONCERN...BUT WITH LOW CONFIDENCE ATTM...WILL BE WHETHER A LOW
TOPPED QLCS (MAYBE A LINE OF FOCUSED SHOWERS WITH LITTLE TO NO
THUNDER) GETS GOING ALONG THE FRONT IN A REGIME OF HIGH SHEAR/LOW
CAPE ALONG WITH STRONG LOW LEVEL FRONTAL CONVERGENCE. TO ADD TO THE
COMPLEXITY...WHERE SNOW COVER CAN HOLD ON...IT MAY ADD A SHALLOW
STABLE LAYER TO ANY QLCS DEVELOPMENT. ATTM...THE BEST CHANCE FOR A
POTENTIAL QLCS TO HAVE AN AFFECT SEEMS MORE POSSIBLE ALONG AND SOUTH
OF THE OHIO RIVER. THE WARMEST TEMPERATURES OF THE WEEK WILL OCCUR
TUESDAY NIGHT AHEAD OF FRONT AS TEMPERATURES WARM INTO THE 40S AND
50S. A FEW LOWER 60S MAY OCCUR IN OUR FAR SE COUNTIES. WILL CONTINUE
TO MENTION THE WINTRY AND FLOOD THREATS IN THE HWO. WILL HOLD OFF ON
THE MENTION OF THE QLCS POTENTIAL ATTM. WOULD LIKE TO SEE A FEW MORE
RUNS AND SOME HIGH RESOLUTION MODELS.
A COLD FRONT IN ASSOCIATION WITH THE MID LEVEL ENERGY/SFC LOW WILL
PUSH SOUTHEAST THROUGH THE REGION LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. THIS WILL BE FOLLOWED EVENTUALLY BY AN ARCTIC FRONT. MODELS
ARE NOW HEDGING ON WHETHER OR NOT ADDITIONAL ENERGY MOVING THROUGH
THE SOUTHWEST FLOW ALOFT WILL ALLOW FOR A SECONDARY SURGE OF
PRECIPITATION NORTH INTO OUR REGION LATER ON WEDNESDAY. HAVE KEPT
SOME CONTINUITY WITH THE PREVIOUS FORECAST TO ALLOW FOR A HIGHER
CHANCE FOR PCPN FOR POINTS ALONG AND SOUTH OF THE OHIO RIVER. PCPN
IN THE CAA WILL TRANSITION FROM RAIN TO SNOW. GIVEN LOW CONFIDENCE
ON SECONDARY SURGE...PINPOINTING POTENTIAL SNOW AMOUNTS ATTM WOULD NOT
BE PRUDENT.
THE ENTIRE SYSTEM FINALLY GETS SHUNTED FAR ENOUGH EAST FOR
PRECIPITATION TO END WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN
THURSDAY AND FRIDAY BRINGING DRY CONDITIONS BUT A RETURN TO BELOW
NORMAL TEMPERATURES. A WEAK FRONT IS FORECAST TO DROP THROUGH THE
REGION ON SATURDAY. THIS FRONT APPEARS MOISTURE STARVED.
TEMPERATURES WILL MODERATE SOME AHEAD OF THE FRONT ON SATURDAY BUT
WILL STILL AVERAGE BELOW NORMAL.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
SNOW WILL MOVE ACROSS THE TAF SITES OVERNIGHT THROUGH MID MORNING
ON SUNDAY. SOME SLEET MAY MIX IN AT TIMES LATE IN THE OVERNIGHT
HOURS AND THROUGH THE DAYTIME MORNING HOURS AT KCVG AND KLUK.
PRECIPITATION WILL DECREASE IN INTENSITY AND COVERAGE LATE MORNING
AND INTO THE EARLY AFTERNOON HOURS. SOUNDINGS INDICATE THAT DURING
THIS TIME SOME DRIZZLE WILL BE POSSIBLE AT ALL AREA TAF SITES
EXCEPT FOR KDAY. KDAY IS EXPECTED TO REMAIN SNOW FOR THE ENTIRE
EVENT. DURING THE MID AFTERNOON TO EVENING HOURS A BAND OF SNOW
IS EXPECTED TO DEVELOP AND MOVE THROUGH THE TAF SITES. AFTER THIS
MOVES THROUGH THE TAF SITES EXPECT PRECIPITATION TO TAPER OFF. VSBYS
WILL BE REDUCED FOR MOST OF THE TAF PERIOD WITH PRECIPITATION.
CIGS WILL RANGE FROM THE GENERALLY MVFR TO IFR.
OUTLOOK...MVFR/IFR CEILINGS LIKELY INTO SUNDAY NIGHT. MVFR/IFR
CEILINGS AND VISIBILITIES ARE POSSIBLE TUESDAY INTO WEDNESDAY WITH
RAIN AND SNOW.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
OHZ026-034-035-042>046-051>056-060>062.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
OHZ063>065-070>072-077.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
OHZ078.
KY...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
KYZ089>093.
IN...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
INZ050-058-059.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
INZ066-073-074.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
INZ075-080.
&&
SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...NOVAKHazardous weather outlook, Feb 28, 4:23 PM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EST SAT FEB 28 2015
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-012130-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
423 PM EST SAT FEB 28 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
ANOTHER ROUND OF PRECIPITATION WILL SPREAD INTO THE REGION LATE
MONDAY NIGHT INTO TUESDAY. THIS WILL START AS A WINTRY MIX BEFORE
BECOMING RAIN. RAIN MAY BE HEAVY AT TIMES TUESDAY AFTERNOON INTO
TUESDAY NIGHT. THIS RAINFALL COMBINED WITH A MELTING SNOW
PACK WILL RESULT IN AN ELEVATED RISK FOR FLOODING DURING THE MIDDLE
OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE.
INZ066-073-074-OHZ063>065-070>072-077-012130-
FRANKLIN IN-RIPLEY-DEARBORN-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-
WARREN-CLINTON-HAMILTON-
423 PM EST SAT FEB 28 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM
EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...CENTRAL
OHIO AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
ANOTHER ROUND OF PRECIPITATION WILL SPREAD INTO THE REGION LATE
MONDAY NIGHT INTO TUESDAY. THIS WILL START AS A WINTRY MIX BEFORE
BECOMING RAIN. RAIN MAY BE HEAVY AT TIMES TUESDAY AFTERNOON INTO
TUESDAY NIGHT. THIS RAINFALL COMBINED WITH A MELTING SNOW
PACK WILL RESULT IN AN ELEVATED RISK FOR FLOODING DURING THE MIDDLE
OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
INZ075-080-KYZ089>093-OHZ078-012130-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-CLERMONT-
423 PM EST SAT FEB 28 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
ANOTHER ROUND OF PRECIPITATION WILL SPREAD INTO THE REGION LATE
MONDAY NIGHT INTO TUESDAY. THIS WILL START AS A WINTRY MIX BEFORE
BECOMING RAIN. RAIN MAY BE HEAVY AT TIMES TUESDAY AFTERNOON INTO
TUESDAY NIGHT. THIS RAINFALL COMBINED WITH A MELTING SNOW PACK
WILL RESULT IN AN ELEVATED RISK FOR FLOODING DURING THE MIDDLE OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
KYZ094>100-OHZ073-074-079>082-088-012130-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
423 PM EST SAT FEB 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A MIX OF LIGHT SNOW...FREEZING RAIN...AND SLEET IS EXPECTED TO
DEVELOP DURING THE OVERNIGHT HOURS. SNOW ACCUMULATIONS WILL BE
UNDER AN INCH...WITH TRACE AMOUNTS OF ICE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF PRECIPITATION WILL SPREAD INTO THE REGION LATE
MONDAY NIGHT INTO TUESDAY. THIS WILL START AS A WINTRY MIX BEFORE
BECOMING RAIN. RAIN MAY BE HEAVY AT TIMES TUESDAY AFTERNOON INTO
TUESDAY NIGHT. THIS RAINFALL COMBINED WITH A MELTING SNOW
PACK WILL RESULT IN AN ELEVATED RISK FOR FLOODING DURING THE MIDDLE
OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
HATZOS/HICKMAN
In the hours before
Local storm report, Feb 28, 10:31 PM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW CENTERVILLE 39.82N 85.00W
02/28/2015 M1.0 INCH WAYNE IN EMERGENCY MNGR
&&
EVENT NUMBER ILN1501595
JSSLocal storm report, Mar 1, 1:34 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
134 AM EST SUN MAR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW KCMH PORT COLUMBUS APT 40.00N 82.89W
03/01/2015 M0.4 INCH FRANKLIN OH ASOS
&&
EVENT NUMBER ILN1501596
NOVAKLocal storm report, Mar 1, 1:35 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
135 AM EST SUN MAR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW KCVG CINC N KY APT 39.05N 84.66W
03/01/2015 M0.4 INCH BOONE KY ASOS
&&
EVENT NUMBER ILN1501597
NOVAKLocal storm report, Mar 1, 1:36 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
136 AM EST SUN MAR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW 2 SSE WILMINGTON 39.42N 83.82W
03/01/2015 M0.2 INCH CLINTON OH NWS OFFICE
&&
EVENT NUMBER ILN1501599
NOVAKWinter Storm, Wayne
- When
- March 1, 2:00 AM EST to 5:00 PM EST
- Where
- Wayne forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
The EMA measured 6.8 inches of snow in Economy, and 5.5 inches in Centerville. Social media posts from Hagerstown had 6.5 inches, while Richmond had 6 inches of snow.
Winter Storm, Fayette
- When
- March 1, 2:00 AM EST to 5:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 39.640, -85.179 (the zone’s center; the record gives no point)
The 911 center in Connersville measured 6 inches of snow.
Winter Storm, Franklin
- When
- March 1, 2:00 AM EST to 5:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.415, -85.060 (the zone’s center; the record gives no point)
The county garage in Brookville measured 5 inches of snow. A spotter in Brookville measured 4.5 inches. Readings generally ranged from 6 inches in the north to 4 in the south.
Winter Weather, Union
- When
- March 1, 2:00 AM EST to 5:00 PM EST
- Where
- Union forecast zone
- Reported by
- Public
- Coordinates
- 39.626, -84.925 (the zone’s center; the record gives no point)
A report from Liberty indicated that 4.5 inches of snow had fallen there.
Winter Weather, Ripley
- When
- March 1, 2:00 AM EST to 5:00 PM EST
- Where
- Ripley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.104, -85.262 (the zone’s center; the record gives no point)
The observer north of Batesville measured 2.2 inches of snow. The observer 4 miles northeast of Osgood measured 2 inches, while the observer 4 miles south-southwest of Batesville measured 1.5 inches.
Winter Weather, Dearborn
- When
- March 1, 2:00 AM EST to 5:00 PM EST
- Where
- Dearborn forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.145, -84.973 (the zone’s center; the record gives no point)
The observer north of Bright measured 1.5 inches of snow, as did the observer 4 miles west of Aurora. The observer 3 miles west-northwest of Lawrenceburg measured 1.3 inches of snow.
Winter Weather, Ohio
- When
- March 1, 2:00 AM EST to 5:00 PM EST
- Where
- Ohio forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.950, -84.965 (the zone’s center; the record gives no point)
The observer 4 miles south-southeast of Aurora measured a half inch of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Kentucky, March 1 to 19, 20152 deaths · 68 events
- Winter Storm in Utah, March 1 to 3, 201515 injured · 11 events
- Winter Storm and Winter Weather in Delaware, March 1, 201513 injured · 4 events
- Winter Storm and Winter Weather in New Jersey, March 1, 20158 injured · 21 events
- Drought in Texas, March 1 to 31, 2015$55,000 · 24 events
- Winter Weather in Virginia, March 1, 201532 events
- Drought in Oklahoma, March 1 to 31, 201529 events
- Heavy Snow in Indiana, March 1, 201525 events
- Winter Weather in Virginia, March 1, 201524 events
- Winter Storm and Winter Weather in Ohio, March 1, 201521 events
- Blizzard and Winter Storm in Colorado, March 1 to 4, 201519 events
- Drought in Texas, March 1 to 31, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564239, 564240, 564241, 564242, 564243, 564244, 564245.